MAUDE Adverse Event Report: CONVATEC INC FLEXI-SEAL PROTECT; POUCH, COLOSTOMY

CONVATEC INC FLEXI-SEAL PROTECT; POUCH, COLOSTOMY
Model Number 421630
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Code Necrosis (1971)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Affiliation: (b)(6) hospital.Based on the available information, this event is deemed to be a serious injury.This complaint has been evaluated.No lot number is available.A detailed investigation or batch review cannot be conducted.Therefore, this evaluation will be closed.This issue will be monitored through the post market product monitoring review process.Should additional information become available, a follow-up report will be submitted.Fda registration number, reporting site: 1049092, manufacturing site: 8022978.
 
Event or Problem Description
It was reported "no pr exam prior to insertion of fms; patient was restless so the device was removed after only 7 hours in situ.After 21 days post removal, the patient was noted to be admitted with circumferential rectal necrosis, subsequently requiring to have a permanent colostomy.".

Brand Name
FLEXI-SEAL PROTECT
Common Device Name
POUCH, COLOSTOMY
Manufacturer (Section D)
CONVATEC INC
211 american avenue
greensboro NC
Manufacturer (Section G)
CONVATEC INC
211 american avenue
greensboro NC
Manufacturer Contact
pamela meadows
7815 national service road
suite 600
greensboro, NC 
3365424679
MDR Report Key17181572
Report Number1049092-2023-00179
Device Sequence Number6391996
Product Code EZQ
UDI-Device Identifier00768455143016
UDI-Public768455143016
Combination Product (Y/N)N
Initial Reporter StateWA
PMA/510(K) Number
K162906
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 06/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number421630
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/15/2023
Initial Report FDA Received Date06/22/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown